MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not returned for evaluation.A photo was provided.There were three dark lines, which may be lens damage.Two marks are near one optic/haptic junction.One mark was angled to the travel path, and one was perpendicular.This was similar to damage caused by a plunger tip or forceps.Another line was observed near the optic edge.Due to the clarity of the photo unable to determine if this was damage.Complaint and product history records were reviewed, and documentation indicated the product met release criteria.Qualified associated products were indicated.Root cause: a photo was provided.There were three dark lines, which may be lens damage.Two marks are near one optic/haptic junction.One mark was angled to the travel path, and one was perpendicular.This was similar to damage caused by a plunger tip or forceps.Another line was observed near the optic edge.Due to the clarity of the photo unable to determine if this was damage.The root cause for the lens damage may be related to a failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed in the cartridge.The tip had heavy stress and a small aneurysm on the top left.A pressure mark, possibly caused by the handpiece plunger was observed on the bottom of the nozzle to the end of the tip.Top coat dye stain testing was conducted with acceptable results.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Use the company cartridge at operating room temperatures between 18 degrees centigrade (64 degrees fahrenheit) and 23 degrees centigrade (73 degrees fahrenheit).The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The intraocular lens (iol) will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non-healthcare professional reported that during intraocular lens (iol) implant procedure, it was noticed a scratch on iol out of center, aligned with haptic.Iol was left in the eye.The procedure was completed on same day.Company iol inserter and cartridge were available for return.Additional information has been requested.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21597282
Report Number1119421-2025-00672
Device Sequence Number12996490
Product Code MFK
UDI-Device Identifier00380652408141
UDI-Public(01)00380652408141(17)280908(11)240910(10)15921608
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.210
Device Lot Number15921608
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/13/2025
Date Device Manufactured09/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown